Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 23, 2011, 1:30 AM EDT for Aroostook County, Maine. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 1:30 AM EDT (05:30 UTC)
- Expired
- Jul 23, 2011, 1:58 AM EDT
- In force
- 28 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 96 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 5.5 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
184 WUUS51 KCAR 230530 SVRCAR MEC003-230615- /O.NEW.KCAR.SV.W.0085.110723T0530Z-110723T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 130 AM EDT SAT JUL 23 2011 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... THIS INCLUDES THE CITIES OF...PRESQUE ISLE...LIMESTONE...FORT FAIRFIELD...CARIBOU... * UNTIL 215 AM EDT * AT 126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARIBOU...AND MOVING SOUTHEAST AT 55 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LORING AND EASTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 4706 6814 4697 6777 4658 6778 4677 6833 TIME...MOT...LOC 0529Z 294DEG 47KT 4687 6800 $$ DUDA
2 follow-up statements
956 WWUS51 KCAR 230541 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 141 AM EDT SAT JUL 23 2011 MEC003-230615- /O.CON.KCAR.SV.W.0085.000000T0000Z-110723T0615Z/ AROOSTOOK ME- 141 AM EDT SAT JUL 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR EAST CENTRAL AROOSTOOK COUNTY... AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT FAIRFIELD...MOVING SOUTHEAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4706 6814 4697 6777 4658 6778 4677 6833 TIME...MOT...LOC 0541Z 294DEG 47KT 4679 6780 $$ DUDA
377 WWUS51 KCAR 230558 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 158 AM EDT SAT JUL 23 2011 MEC003-230606- /O.CAN.KCAR.SV.W.0085.000000T0000Z-110723T0615Z/ AROOSTOOK ME- 158 AM EDT SAT JUL 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AROOSTOOK COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED EAST OF THE INTERNATIONAL BORDER. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4706 6814 4697 6777 4658 6778 4677 6833 TIME...MOT...LOC 0556Z 294DEG 47KT 4669 6755 $$ DUDA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:33 AM EDT, 57 minutes earlier.
Area forecast discussion, Jul 23, 12:33 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1233 AM EDT SAT JUL 23 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE EAST OF THE REGION TONIGHT AS A WARM FRONT LIFTS NORTH. ANOTHER COLD FRONT WILL CROSS THE REGION SATURDAY. HIGH PRESSURE WILL BUILD EAST SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... UPDATE...KEPT THUNDER GOING ACROSS NORTHERN AROOSTOOK COUNTY FOR A FEW MORE HOURS BASED ON RADAR. ALSO...RAISED MIN TEMPS. .PREVIOUS DISCUSSION... YET ANOTHER SURFACE LOW WILL TRAVERSE JUST TO OUR NORTH SATURDAY DRAGGING ITS ASSOCIATED COLD FRONT ACROSS THE STATE DURING THE AFTERNOON. CAPES AREN'T OVERLY IMPRESSIVE TOMORROW AFTERNOON EXCEPT FOR DOWNEAST WHICH WILL ONCE AGAIN BE CAPPED. AS SUCH...EXPECT MOST OF THE ACTIVITY WILL OCCUR NORTH WITH JUST SLIGHT CHANCES DOWNEAST. ALTHOUGH SHEAR WILL BE RESPECTABLE...THE LACK OF INSTABILITY SHOULD KEEP STORMS BELOW SEVERE LEVELS. TEMPERATURES WILL BE VERY WARM AGAIN TOMORROW ESPECIALLY IN THE INTERIOR DOWNEAST WHERE THEY COULD TOP OUT AROUND 90. WINDS WILL BE MORE SOUTHERLY TODAY SO EXPECT THE SEA BREEZE SHOULD HAVE MORE OF A COOLING INFLUENCE ALONG THE COAST. DEWPOINTS WILL BE SEVERAL DEGREES COOLER HOWEVER SO HEAT INDICES WILL REMAIN BELOW ADVISORY CRITERIA. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... A COLD FRONT WILL MOVE EAST OF THE REGION EARLY SATURDAY NIGHT...WITH HIGH PRESSURE BUILDING EAST LATE. AN ISOLATED SHOWER/THUNDERSTORM IS POSSIBLE EARLY SATURDAY EVENING. OTHERWISE...EXPECT DECREASING CLOUDS SATURDAY NIGHT WITH BUILDING HIGH PRESSURE. HIGH PRESSURE CROSSES THE REGION SUNDAY WITH PARTLY/MOSTLY SUNNY SKIES NORTH WITH MOSTLY SUNNY SKIES DOWNEAST. MOSTLY CLEAR SKIES ARE EXPECTED ACROSS THE REGION SUNDAY NIGHT. HIGH PRESSURE MOVES TO THE EAST MONDAY. AFTER A MOSTLY SUNNY START...EXPECT INCREASING CLOUDS MONDAY AFTERNOON. LOW PRESSURE WILL APPROACH LATER MONDAY NIGHT WITH AN INCREASING CHANCE OF SHOWERS. TEMPERATURES WILL BE AT NEAR NORMAL LEVELS SUNDAY/MONDAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... SHOWERS WITH THE CHANCE OF THUNDERSTORMS WILL PERSIST IN THE REGION TUESDAY AS AN UPPER LEVEL LOW SWINGS THROUGH. THIS SYSTEM WILL DEPART WEDNESDAY WITH HIGH PRESSURE BUILDING IN FROM THE WEST. CONDITIONS WILL GENERALLY BE FAIR, ALTHOUGH A FEW ISOLATED SHOWERS MAY LINGER MAINLY OVER EASTERN SECTIONS. THURSDAY WILL SEE CONTINUING FAIR WEATHER WITH PLENTY OF SUNSHINE AND WARMING TEMPERATURES AS THE HIGH SLIDES OFF TO THE EAST SETTING UP A RETURN FLOW. SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION FRIDAY AS THE NEXT COLD FRONT APPROACHES FROM THE NORTH AND WEST. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR EXPECTED THROUGH MUCH OF TONIGHT AND SATURDAY. PATCHY FOG WILL DEVELOP OVERNIGHT WITH MVFR POSSIBLE AT ALL TERMINALS. KBHB WILL DROP TO IFR FOR A TIME AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON...AFFECTING MAINLY THE NORTHERN TERMINALS. SHORT TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION SATURDAY NIGHT THROUGH MONDAY. CONDITIONS WILL LOWER TO MVFR LEVELS MONDAY NIGHT WITH DEVELOPING SHOWERS. MVF/IFR CONDITIONS ARE LIKELY TUESDAY DUE TO SHOWERS AND THUNDERSTORMS. EXPECT VFR CONDITIONS FOR WEDNESDAY. && .MARINE... NEAR TERM: HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS JUST A FEW HOURS TILL 8 PM. WAVES ARE CURRENTLY RIGHT AROUND 5 FT AND WILL REMAIN SO INTO THIS EVENING BEFORE SUBSIDING. OTHERWISE THE ONLY CONCERN IS AREAS OF FOG THROUGH TONIGHT AND INTO SATURDAY MORNING. SHORT TERM: WINDS/SEAS ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY LEVELS SATURDAY NIGHT THROUGH MONDAY. VISIBILITIES COULD BE REDUCED IN SHOWERS AND PATCHY FOG MONDAY NIGHT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...DUDA/HASTINGS SHORT TERM...NORCROSS LONG TERM...FITZSIMMONS AVIATION...FOSTER/HASTINGS MARINE...FOSTER/HASTINGS/NORCROSS
Hazardous weather outlook, Jul 22, 6:13 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 613 PM EDT FRI JUL 22 2011 MEZ011-015>017-029>031-232215- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS- 613 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001>006-010-032-232215- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-NORTHERN WASHINGTON- 613 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-070-232215- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO 40 NM- 613 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NORTON
In the hours before
Local storm report, Jul 22, 9:25 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
925 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL STOCKHOLM 47.04N 68.14W
07/22/2011 E1.75 INCH AROOSTOOK ME CO-OP OBSERVER
0730 PM TSTM WND DMG ASHLAND 46.63N 68.41W
07/22/2011 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN
0736 PM TSTM WND GST CARIBOU 46.86N 68.01W
07/22/2011 M75.00 MPH AROOSTOOK ME OFFICIAL NWS OBS
0736 PM FLASH FLOOD CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
FLOODING ON SOUTH MAIN STREET
0739 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
TREE DOWN
0739 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
TREE DOWN
0739 PM TSTM WND DMG 2 NNE CARIBOU 46.89N 68.00W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
MANY TREES DOWN...EST WND GUSTS 65KTS OR GREATER...PWR
LINES RIPPED OFF HOUSE...CULVERT OVR FLOWING WATER
RUNNING ACROSS ROAD. EST 2 INCHES OF RAIN IN 20 MINUTES.
0739 PM TSTM WND DMG ASHLAND 46.63N 68.41W
07/22/2011 AROOSTOOK ME UNKNOWN
MANY TREES DOWN
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME UNKNOWN
UTILITY POLES DOWN ON SOUTH MAIN ST.
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
3 LARGE TREES DOWN.
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME OTHER FEDERAL
GRIMES RD...ALBAIR RD...PORTIONS OF US RTE 1...AND POWERS
RD CLOSED DUE TO NUMEROUS TREES ACROSS ROAD. POWER LINES
DOWN.
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
OAK TREE SPLIT...LOMBARD ST.
0800 PM TSTM WND DMG NEW SWEDEN 46.94N 68.12W
07/22/2011 AROOSTOOK ME UNKNOWN
5 TREES DOWN UP ROOTED
0800 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN RIVER RD
0800 PM DOWNBURST CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN WASHBURN RD
0800 PM TSTM WND DMG FORT FAIRFIELD 46.77N 67.83W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
&&
RICHARDNSpecial weather statement, Jul 22, 9:44 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 944 PM EDT FRI JUL 22 2011 MEZ001-002-230315- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 944 PM EDT FRI JUL 22 2011 ...STRONG THUNDERSTORMS OVER RURAL NORTHERN AROOSTOOK COUNTY... AT 943 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF PORTAGE IN NORTH CENTRAL AROOSTOOK COUNTY MOVING EAST AT 35 MPH. BY 1100 PM EDT...THIS STORM WILL BE THE WASHBURN...MAPLETON AREA. LOCALIZED WIND GUSTS UP TO 45 MPH...HAIL UP TO A THREE QUARTERS OF AN INCH IN SIZE...HEAVY DOWNPOURS UP TO AN INCH PER HOUR AND FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED DURING THE PASSAGE OF THIS STORM. VJN
Local storm report, Jul 22, 10:44 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1044 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
FLOODING ON SOUTH MAIN STREET
0745 PM TSTM WND DMG 2 NNE CARIBOU 46.89N 68.00W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
MANY TREES DOWN...EST WND GUSTS 65KTS OR GREATER...PWR
LINES RIPPED OFF HOUSE...CULVERT OVR FLOWING WATER
RUNNING ACROSS ROAD. EST 2 INCHES OF RAIN IN 20 MINUTES.
&&
LEEFLocal storm report, Jul 22, 10:48 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1048 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL STOCKHOLM 47.04N 68.14W
07/22/2011 E1.75 INCH AROOSTOOK ME CO-OP OBSERVER
0730 PM TSTM WND DMG ASHLAND 46.63N 68.41W
07/22/2011 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN
0736 PM TSTM WND GST CARIBOU 46.86N 68.01W
07/22/2011 M75.00 MPH AROOSTOOK ME OFFICIAL NWS OBS
0739 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
TREE DOWN
0739 PM TSTM WND DMG ASHLAND 46.63N 68.41W
07/22/2011 AROOSTOOK ME UNKNOWN
MANY TREES DOWN
0739 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
TREE DOWN
0745 PM TSTM WND DMG 2 NNE CARIBOU 46.89N 68.00W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
MANY TREES DOWN...EST WND GUSTS 65KTS OR GREATER...PWR
LINES RIPPED OFF HOUSE...CULVERT OVR FLOWING WATER
RUNNING ACROSS ROAD. EST 2 INCHES OF RAIN IN 20 MINUTES.
0745 PM FLASH FLOOD CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
FLOODING ON SOUTH MAIN STREET
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
OAK TREE SPLIT...LOMBARD ST.
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
3 LARGE TREES DOWN.
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME UNKNOWN
UTILITY POLES DOWN ON SOUTH MAIN ST.
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME OTHER FEDERAL
GRIMES RD...ALBAIR RD...PORTIONS OF US RTE 1...AND POWERS
RD CLOSED DUE TO NUMEROUS TREES ACROSS ROAD. POWER LINES
DOWN.
0800 PM TSTM WND DMG NEW SWEDEN 46.94N 68.12W
07/22/2011 AROOSTOOK ME UNKNOWN
5 TREES DOWN UP ROOTED
0800 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN RIVER RD
0800 PM DOWNBURST CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN WASHBURN RD
0800 PM TSTM WND DMG FORT FAIRFIELD 46.77N 67.83W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0827 PM TSTM WND DMG 4 NW MONTICELLO 46.35N 67.90W
07/22/2011 AROOSTOOK ME FIRE DEPT/RESCUE
LIGHTNING STRIKE AND WIND...TREE DOWN OVER CAMP SITE 4
INJURED. NOT LIFE THREATING.
&&
LEEFLocal storm report, Jul 23, 12:21 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1221 AM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL STOCKHOLM 47.04N 68.14W
07/22/2011 E1.75 INCH AROOSTOOK ME CO-OP OBSERVER
0730 PM TSTM WND DMG ASHLAND 46.63N 68.41W
07/22/2011 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN
0736 PM TSTM WND GST CARIBOU 46.86N 68.01W
07/22/2011 M75.00 MPH AROOSTOOK ME OFFICIAL NWS OBS
0739 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
TREE DOWN
0739 PM TSTM WND DMG ASHLAND 46.63N 68.41W
07/22/2011 AROOSTOOK ME UNKNOWN
MANY TREES DOWN
0739 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
TREE DOWN
0740 PM TSTM WND DMG 4 NNW NEW SWEDEN 47.00N 68.15W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
1 LARGE TREE DOWN ON WEST ROAD...NUMEROUS TREES DOWN ON
HEDMAN RD
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
3 LARGE TREES DOWN.
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
OAK TREE SPLIT...LOMBARD ST.
0745 PM FLASH FLOOD CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
FLOODING ON SOUTH MAIN STREET
0745 PM TSTM WND DMG 2 NNE CARIBOU 46.89N 68.00W
07/22/2011 AROOSTOOK ME NWS EMPLOYEE
MANY TREES DOWN...EST WND GUSTS 65KTS OR GREATER...PWR
LINES RIPPED OFF HOUSE...CULVERT OVR FLOWING WATER
RUNNING ACROSS ROAD. EST 2 INCHES OF RAIN IN 20 MINUTES.
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME UNKNOWN
UTILITY POLES DOWN ON SOUTH MAIN ST.
0745 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME OTHER FEDERAL
GRIMES RD...ALBAIR RD...PORTIONS OF US RTE 1...AND POWERS
RD CLOSED DUE TO NUMEROUS TREES ACROSS ROAD. POWER LINES
DOWN.
0800 PM TSTM WND DMG NEW SWEDEN 46.94N 68.12W
07/22/2011 AROOSTOOK ME UNKNOWN
5 TREES DOWN UP ROOTED
0800 PM TSTM WND DMG CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN RIVER RD
0800 PM DOWNBURST CARIBOU 46.86N 68.01W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN WASHBURN RD
0800 PM TSTM WND DMG FORT FAIRFIELD 46.77N 67.83W
07/22/2011 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0827 PM TSTM WND DMG 4 NW MONTICELLO 46.35N 67.90W
07/22/2011 AROOSTOOK ME FIRE DEPT/RESCUE
LIGHTNING STRIKE AND WIND...TREE DOWN OVER CAMP SITE 4
INJURED. NOT LIFE THREATING.
&&
RICHARDNSpecial weather statement, Jul 23, 1:18 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 118 AM EDT SAT JUL 23 2011 MEZ002-230630- NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 118 AM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST AROOSTOOK COUNTY... A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION THROUGH 2 AM. THE THUNDERSTORMS WILL AFFECT STOCKHOLM...NEW SWEDEN...CARIBOU...PERHAM...WASHBURN...AND LIMESTONE THROUGH 2 AM. WIND GUSTS UP TO 45 MPH AND VERY HEAVY RAIN CAN BE EXPECTED AS THE STORMS MOVE THROUGH. DUDA
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:08 PM EDT | Tornado Warning | CAR | Aroostook | 37 min |
| Jul 23, 3:25 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 50 min |
| Jul 23, 3:29 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 61 min |
| Jul 23, 4:02 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 43 min |
| Jul 23, 4:08 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 67 min |
| Jul 23, 4:40 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 65 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.